Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 31, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 31, 2008, 1:15 PM CDT for 11 counties in Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2008, 1:15 PM CDT (18:15 UTC)
- Expired
- Mar 31, 2008, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Lawrence County, MO, McDonald County, MO, Polk County, MO, Stone County, MO, Taney County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 3:15 PM CDT | FLASH FLOOD | Springfield, MO | NUMEROUS STREETS ACROSS THE SPRINGFIELD AREA ARE REPORED FLOODED. SOME OF THE STREETS ARE BECOMING IMPASSABLE...ESPECIALLY THE FLOOD PRONE AREAS. |
| Mar 31, 4:30 PM CDT | FLASH FLOOD | Taneyville, MO | FLOODING TO 3 MOBILE HOMES AND ANOTHER RESIDENCE ALONG WITH A SCHOOL. |
| Mar 31, 5:10 PM CDT | FLASH FLOOD | Marshfield, MO | FLASH FLOODING OF ROADWAYS OCCURING THROUGHOUT MARSHFIELD. |
| Mar 31, 5:22 PM CDT | FLASH FLOOD | Forsyth, MO | EASTBOUND LANE OF HIGHWAY 160 IMPASSIBLE TO THE WEST OF FORSYTH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 120 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 640 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 311821
FFWSGF
MOC009-043-057-059-077-109-119-167-209-213-225-010000-
/O.NEW.KSGF.FF.W.0031.080331T1815Z-080401T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 PM CDT MON MAR 31 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
GREENE COUNTY IN SOUTHWEST MISSOURI...
LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
MCDONALD COUNTY IN SOUTHWEST MISSOURI...
POLK COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN DADE COUNTY IN SOUTHWEST MISSOURI...
STONE COUNTY IN SOUTHWEST MISSOURI...
TANEY COUNTY IN SOUTHWEST MISSOURI...
WEBSTER COUNTY IN SOUTHWEST MISSOURI...
WESTERN DALLAS COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 700 PM CDT.
* AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE AREA OF MODERATE TO HEAVY RAINFALL WITH EMBEDDED
THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA AND SOUTHWEST MISSOURI.
THIS AREA OF STORMS WILL BE MOVING ACROSS THE WARNED AREA THIS
AFTERNOON. ALTHOUGH THE RAINFALL HAS NOT STARTED...THE SET UP OF
TRAINING THUNDERSTORMS WITH LOCALLY ONE TO TWO INCH RAINFALL RATES
WILL LIKELY DEVELOP THIS AFTERNOON AS THE COMPLEX OF THUNDERSTORMS
MOVE ACROSS THE AREA. TOTAL RAINFALL AMOUNTS OF ONE...TO LOCALLY
THREE INCHES WILL LIKELY OCCUR ACROSS THE WARNED AREA BEFORE 7 PM.
DUE TO THE SATURATED GROUND FROM RECENT FLOODING...RUNOFF FROM THE
HEAVY RAINFALL WILL BE FAST AND WILL LIKELY FLOOD LOW WATER
CROSSINGS QUICKLY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS EFFECT
FOR A SMALL PORTION OF THE WARNED AREA.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3675 9462 3676 9406 3729 9406 3787 9311
3750 9311 3749 9272 3705 9292 3682 9292
3657 9277 3651 9278 3649 9462
$$
JLT5 follow-up statements
000
WGUS73 KSGF 311826
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
125 PM CDT MON MAR 31 2008
MOC009-043-057-059-077-109-119-167-209-213-225-010000-
/O.CON.KSGF.FF.W.0031.000000T0000Z-080401T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-GREENE MO-WEBSTER MO-DADE MO-STONE MO-POLK MO-DALLAS MO-
CHRISTIAN MO-BARRY MO-TANEY MO-MCDONALD MO-
125 PM CDT MON MAR 31 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
BARRY...CHRISTIAN...GREENE...LAWRENCE...MCDONALD...POLK...
SOUTHEASTERN DADE...SOUTHWESTERN DALLAS...STONE...TANEY AND WEBSTER
COUNTIES...
AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF MODERATE TO HEAVY RAINFALL WITH EMBEDDED
THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA AND SOUTHWEST MISSOURI.
THIS AREA OF STORMS WILL BE MOVING ACROSS THE WARNED AREA THIS
AFTERNOON. ALTHOUGH THE RAINFALL HAS NOT STARTED...THE SET UP OF
TRAINING THUNDERSTORMS WITH LOCALLY ONE TO TWO INCH RAINFALL RATES
WILL LIKELY DEVELOP THIS AFTERNOON AS THE COMPLEX OF THUNDERSTORMS
MOVE ACROSS THE AREA. TOTAL RAINFALL AMOUNTS OF ONE...TO LOCALLY
THREE INCHES WILL LIKELY OCCUR ACROSS THE WARNED AREA BEFORE 7 PM.
DUE TO THE SATURATED GROUND FROM RECENT FLOODING...RUNOFF FROM THE
HEAVY RAINFALL WILL BE FAST AND WILL LIKELY FLOOD LOW WATER
CROSSINGS QUICKLY.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS.
LAT...LON 3675 9462 3676 9406 3729 9406 3787 9311
3750 9311 3749 9272 3705 9292 3682 9292
3657 9277 3651 9278 3649 9462
TIME...MOT...LOC 1825Z 180DEG 0KT 3701 9343
$$
JLT000
WGUS73 KSGF 311925
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 PM CDT MON MAR 31 2008
MOC009-043-057-059-077-109-119-167-209-213-225-010000-
/O.CON.KSGF.FF.W.0031.000000T0000Z-080401T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-GREENE MO-WEBSTER MO-DADE MO-STONE MO-POLK MO-DALLAS MO-
CHRISTIAN MO-BARRY MO-TANEY MO-MCDONALD MO-
221 PM CDT MON MAR 31 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
BARRY...CHRISTIAN...GREENE...LAWRENCE...MCDONALD...POLK...
SOUTHEASTERN DADE...SOUTHWESTERN DALLAS...STONE...TANEY AND WEBSTER
COUNTIES...
AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF MODERATE TO HEAVY RAINFALL WITH EMBEDDED
THUNDERSTORMS MOVING ACROSS PORTIONS OF THE WARNED AREA. ALTHOUGH
THE HEAVIEST RAINFALL HAS NOT ENTERED THE WARNED AREA...RAINFALL
RATES OF ONE TO TWO INCHES PER HOUR ARE BEGINNING TO AFFECT MCDONALD
COUNTY AND WESTERN BARRY COUNTY AS OF 2 PM. ALL AREAS CAN EXPECTED
RAINFALL RATES TO INCREASE DURING THE AFTERNOON WITH TOTAL RAINFALL
AMOUNTS THROUGH 7 PM RANGING FROM ONE TO THREE INCHES...WILL LOCALLY
HIGHER AMOUNTS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3675 9462 3676 9406 3729 9406 3787 9311
3750 9311 3749 9272 3705 9292 3682 9292
3657 9277 3651 9278 3649 9462
TIME...MOT...LOC 1921Z 180DEG 0KT 3701 9343
$$
JLT000
WGUS73 KSGF 312046
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 PM CDT MON MAR 31 2008
MOC009-043-057-059-077-109-119-167-209-213-225-010000-
/O.CON.KSGF.FF.W.0031.000000T0000Z-080401T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-GREENE MO-WEBSTER MO-DADE MO-STONE MO-POLK MO-DALLAS MO-
CHRISTIAN MO-BARRY MO-TANEY MO-MCDONALD MO-
342 PM CDT MON MAR 31 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
BARRY...CHRISTIAN...GREENE...LAWRENCE...MCDONALD...POLK...
SOUTHEASTERN DADE...SOUTHWESTERN DALLAS...STONE...TANEY AND WEBSTER
COUNTIES...
AT 338 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. NUMEROUS COUNTY ROADS WITH LOW WATER CROSSINGS WERE CLOSED DUE
TO THE EXCESSIVE RAINFALL SINCE THIS MORNING. RAINFALL TOTALS SINCE
THIS MORNING HAVE RANGED FROM LOCALLY ONE INCH ACROSS
BARRY...MCDONALD AND LAWRENCE COUNTIES...TO ONE HALF INCH ELSEWHERE.
ALTHOUGH THE HEAVIEST RAINFALL WILL BE CONCENTRATED ACROSS
STONE...CHRISTIAN AND TANEY COUNTIES THROUGH THE AFTERNOON...RUNOFF
FROM THE EXCESSIVE RAINFALL...AND THE SATURATED SOILS CONDITIONS
FROM RECENT FLOODING...WILL CAUSE RAPID RUNOFF AND A SIGNIFICANT
RISE IN AREA STREAMS AND CREEKS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS.
LAT...LON 3675 9462 3676 9406 3729 9406 3787 9311
3750 9311 3749 9272 3705 9292 3682 9292
3657 9277 3651 9278 3649 9462
TIME...MOT...LOC 2042Z 180DEG 0KT 3701 9343
$$
JLT000
WGUS73 KSGF 312146
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
440 PM CDT MON MAR 31 2008
MOC009-043-057-059-077-109-119-167-209-213-225-010000-
/O.CON.KSGF.FF.W.0031.000000T0000Z-080401T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-GREENE MO-WEBSTER MO-DADE MO-STONE MO-POLK MO-DALLAS MO-
CHRISTIAN MO-BARRY MO-TANEY MO-MCDONALD MO-
440 PM CDT MON MAR 31 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
BARRY...CHRISTIAN...GREENE...LAWRENCE...MCDONALD...POLK...
SOUTHEASTERN DADE...SOUTHWESTERN DALLAS...STONE...TANEY AND WEBSTER
COUNTIES...
AT 437 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. NUMEROUS COUNTY ROADS WITH LOW WATER CROSSINGS WERE CLOSED DUE
TO THE EXCESSIVE RAINFALL SINCE THIS MORNING. RAINFALL TOTALS SINCE
THIS MORNING HAVE RANGED FROM LOCALLY ONE INCH ACROSS
BARRY...MCDONALD AND LAWRENCE COUNTIES...TO ONE HALF INCH ELSEWHERE.
ALTHOUGH THE HEAVIEST RAINFALL HAS ENDED...RUNOFF FROM THE EXCESSIVE
RAINFALL...AND THE SATURATED SOILS CONDITIONS FROM RECENT
FLOODING...WILL CAUSE RAPID RUNOFF AND A SIGNIFICANT RISE IN AREA
STREAMS AND CREEKS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS.
LAT...LON 3675 9462 3676 9406 3729 9406 3787 9311
3750 9311 3749 9272 3705 9292 3682 9292
3657 9277 3651 9278 3649 9462
TIME...MOT...LOC 2140Z 180DEG 0KT 3701 9343
$$
JLT000
WGUS73 KSGF 312324
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 PM CDT MON MAR 31 2008
MOC009-043-057-059-077-109-119-167-209-213-225-010000-
/O.CON.KSGF.FF.W.0031.000000T0000Z-080401T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-GREENE MO-WEBSTER MO-DADE MO-STONE MO-POLK MO-DALLAS MO-
CHRISTIAN MO-BARRY MO-TANEY MO-MCDONALD MO-
620 PM CDT MON MAR 31 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
BARRY...CHRISTIAN...GREENE...LAWRENCE...MCDONALD...POLK...
SOUTHEASTERN DADE...SOUTHWESTERN DALLAS...STONE...TANEY AND WEBSTER
COUNTIES...
AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR STORMS WITH
HEAVY RAINFALL WERE EXITING THE AREA. HOWEVER...RESIDUAL RUNOFF WILL
CONTINUE TO CAUSE FLOODING OF LOW LYING AREAS.
AT 522 PM...PORTIONS OF HIGHWAY 160 WEST OF FORSYTH WERE IMPASSABLE
DUE TO HIGH WATER.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 3675 9462 3676 9406 3729 9406 3787 9311
3750 9311 3749 9272 3705 9292 3682 9292
3657 9277 3651 9278 3649 9462
TIME...MOT...LOC 2320Z 180DEG 0KT 3701 9343
$$
TERRYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 1:12 PM CDT, 3 minutes earlier.
Area forecast discussion, Mar 31, 1:12 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
112 PM CDT MON MAR 31 2008
...UPDATE TO AVIATION...
.DISCUSSION...
SEVERE WEATHER IS LIKELY ACROSS SOUTHEAST KANSAS AND THE MISSOURI
OZARKS THIS AFTERNOON AND TONIGHT. DAMAGING WINDS...LARGE
HAIL...ISOLATED TORNADOES AND FLASH FLOODING WILL BE POSSIBLE. AN
ELEVATED SITUATIONAL AWARENESS IS ADVISED THIS AFTERNOON AND
TONIGHT WITH THE DEVELOPMENT OF THIS ANTICIPATED WIDESPREAD
SEVERE WEATHER EVENT.
SHORT TERM (TODAY THROUGH TUESDAY)...
SEVERE THUNDERSTORMS IN NORTHERN OKLAHOMA AND SOUTHERN KANSAS
CONTINUE TO TRACK NORTHEAST WITH THE AID OF AN 850MB LOW LEVEL
JET. CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
THIS MORNING WITH THE DEVELOPMENT OF A WIDESPREAD SEVERE WEATHER
OUTBREAK THIS AFTERNOON AND TONIGHT.
THE FOCUS FOR THUNDERSTORMS THIS AFTERNOON WILL BE ALONG A
SURFACE FRONT THAT EXTENDS FROM NEAR GAGE OKLAHOMA TO NEAR
WICHITA KANSAS TO NEAR KANSAS CITY. SURFACE LOW PRESSURE HAS
DEVELOPED IN WESTERN OKLAHOMA WITH AN UPPER LEVEL TROUGH OVER THE
WESTERN UNITED STATES. AHEAD OF THIS FRONT IS A MOIST AIRMASS
WITH DEWPOINTS IN THE UPPER 50S AND 60S. THE UPPER LEVEL TROUGH
WILL BE KICKED INTO THE PLAINS THIS AFTERNOON AS AN UPPER LEVEL
LOW DEEPENS IN THE EASTERN PACIFIC. SEVERE THUNDERSTORMS ARE
EXPECTED TO RAPIDLY DEVELOP ALONG THIS FRONT AS IT MOVES SOUTHEAST
INTO THE MISSOURI OZARKS THIS AFTERNOON AND TONIGHT.
DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL AND FLASH FLOODING
WILL BE POSSIBLE THROUGHOUT THE ENTIRE FORECAST AREA WITH THE NAM
AND GFS PROGGING LAPSE RATES STEEPENING TO NEAR 7 DEGREES
CELSIUS/KM...0-6KM BULK SHEAR NEAR 50 KTS...AND PRECIPITABLE
WATER VALUES OVER AN INCH.
THE MOST LIKELY AREA FOR TORNADIC DEVELOPMENT WILL OCCUR SOUTH OF
LINE FROM NEAR JOPLIN TO SPRINGFIELD TO BRANSON WHERE THE GFS AND
NAM MODELS PROG 0-3 KM HELICITY VALUES GENERALLY 300-400 M2/S2.
ISOLATED SUPERCELL THUNDERSTORMS THAT CAN DEVELOP AHEAD OF THE
FRONTAL BOUNDARY THUS WILL HAVE THE POTENTIAL TO BECOME TORNADIC.
FACTORS THE COULD HINDER THE DEVELOPMENT OF TORNADOES INCLUDE
LIMITED HEATING AND SURFACE CAPE DUE TO CLOUD COVER.
THE CONVECTION WILL EVOLVE INTO A SQUALL LINE AND MOVE FROM WEST
TO EAST ACROSS THE AREA TONIGHT WITH DAMAGING WINDS...LARGE HAIL
AND HEAVY RAINFALL PRODUCING FLASH FLOODING.
BY TUESDAY MORNING THE FRONT WILL BE EAST OF THE FORECAST AREA
WITH SURFACE HIGH PRESSURE BUILDING INTO THE OHIO VALLEY WITH
COOLER AND DRY AIR SETTLING IN. HIGHS ON TUESDAY WILL BE BELOW
NORMAL WITH READINGS IN THE 50S. FROST WILL BE POSSIBLE WEDNESDAY
MORNING WITH LIGHT WINDS AND GOOD RADIATIONAL COOLING.
ANGLE
LONG TERM (WEDNESDAY THROUGH SUNDAY)...
ACTIVE WEATHER PATTERN WILL CONTINUE SHORTWAVES RIDE THE QUASI
ZONAL FLOW AND INTERACT WITH A MEANDERING EAST-WEST ORIENTED
BAROLINOC ZONE. 850 MB WARM AIR ADVECTION WILL DEVELOP WEDNESDAY
WELL AHEAD OF THE NEXT SHORTWAVE COMING ACROSS THE SOUTHERN
ROCKIES. PRECIPITATION WILL DEVELOP AS EARLY AS WEDNESDAY
AFTERNOON. EXPECT RAINFALL COVERAGE AND INTENSITY TO INCREASE WEDNESDAY
NIGHT AS THE LOW LEVEL WARM AIR AND MOISTURE ADVECTION INCREASE
OVERTOP A SURFACE WARM FRONT THAT WILL BECOME MORE PRONOUNCED FROM
NORTHERN OKLAHOMA EAST ALONG THE MISSOURI ARKANSAS BORDER.
ELEVATED INSTABILITY WILL LIKELY BE IN PLACE TO SUPPORT
THUNDERSTORMS AND HIGHER RAINFALL RATES.
A SURFACE LOW IS PROGGED TO DEVELOP ALONG THE FRONT ACROSS
SOUTHERN MISSOURI THURSDAY. THIS WILL BRING ADDITIONAL ROUNDS OF
RAINFALL. THE POTENTIAL OF SEVERE WEATHER EXIST BUT IS DEPENDENT
UPON THE PLACEMENT OF THE WARM FRONT. IF THE WARM SECTOR LIFTS
NORTH INTO SOUTHERN MISSOURI AS PROGGED BY THE GFS THE POTENTIAL
OF SURFACE BASED STORMS AND SEVERE WEATHER WOULD INCREASE. IN THE
VERY LEAST...IT APPEARS THAT ADDITIONAL FLOODING WILL LIKELY
DEVELOP AND AGGRAVATE EXISTING FLOODING THAT WILL LIKELY
TRANSPIRE TODAY AND TONIGHT. IF THIS ADDITIONAL HEAVY RAIN
DEVELOPS...SERIOUS FLOODING COULD UNFOLD DURING MID AND LATE WEEK.
EMERGENCY MANAGERS AND OTHERS WITH FLOOD RELATED CONCERNS ARE
URGED TO MONITOR THE LATEST FORECAST...AND RIVER STAGES AND
FORECAST THROUGH THE WEEK.
FOSTER
&&
.AVIATION...
FOR THE 18Z TAFS...STRONG TO SEVERE THUNDERSTORMS ASSOCIATED WITH A
COLD FRON WILL AFFECT BOTH TERMINALS THROUGH 00Z AT JLN AND 02Z AT
SGF. CEILINGS AND VISBILITIES WILL BE IFR TO LIFR NEAR
THUNDERSTROMS WITH GENERALLY MVFR CONDITION AHEAD AND JUST BEHIND
THE FRONT. SEVERE STORMS WILL PRODUCE WIND GUSTS IN EXCESS OF 50
KTS WITH LARGE HAIL ALSO POSSIBLE. GUSTY SUSTAINED SOUTH WINDS OF
20 TO 30 KTS CAN BE EXPECTED. WINDS WILL SHIFT TO THE WEST AND
NORTHWEST BEHIND THE FRONT WITH VFR CEILINGS EXPECTED AFTER THE
FRONT PASSES. WINDS WILL LIGHTEN UP OVERNIGHT WITH A HIGH OVERCAST
EXPECTED.
FOSTER
&&
.HYDROLOGY...
ISOLATED AREAS OF FLASH FLOODING WILL BE POSSIBLE THROUGH THIS
AFTERNOON. WIDESPREAD RAINFALL OF 1 TO 3 INCHES WITH LOCALLY
HIGHER AMOUNTS WILL BE LIKELY LATE THIS AFTERNOON AND TONIGHT
WITH THE PASSAGE OF THE COLD FRONT. RAINFALL OF THIS MAGNITUDE IN
A SHORT AMOUNT OF TIME WILL CREATE NUMEROUS AREAS OF FLASH
FLOODING AS THE WATER DRAINS INTO CREEKS..STREAMS AND RIVERS
THERE WILL BE RAPID RISES IN LEVELS DUE TO THE SATURATED SOIL AND
RUGGED TERRAIN OF THE OZARKS.
HEAVY RAINFALL WILL LIKELY DEVELOP AGAIN WEDNESDAY NIGHT INTO
THURSDAY ALONG A STALLED FRONT. ADDITIONAL RAINFALL AMOUNTS OF ONE
TO TWO INCHES WITH LOCALLY HEAVIER AMOUNTS ARE POSSIBLE. THIS
RAINFALL ON TOP OF RAINFALL RECEIVED TODAY AND TONIGHT COULD
AGGRAVATE EXISTING FLOODING...AND QUICKLY LEAD TO FLASH FLOODING
AND SERIOUS RIVER FLOODING.
EMERGENCY MANAGERS AND OTHERS WITH FLOOD RELATED CONCERNS ARE
URGED TO MONITOR THE LATEST FORECAST...AND RIVER STAGES AND
FORECAST THROUGH THE WEEK.
ANGLE/FOSTER
&&
.CLIMATE...
MARCH 2008 WILL BE RECORDED AS A HISTORICAL WET MONTH. THE TABLE
BELOW LISTS THE AMOUNT OF PRECIPITATION RECEIVED SO FAR AT EACH
STATION ALONG WITH THE CURRENT RECORD RANK AND THE RECORD MARCH
PRECIPITATION TOTALS ALONG WITH THE YEAR.
LOCATION MARCH PRECIP SO FAR CURRENT RANK MARCH RECORDS
SPRINGFIELD 8.71 5TH 9.09 1935 (1)
7.87 1990 (5)
JOPLIN 5.93 8TH 9.04 1973 (1)
5.93 1975 (8)
WEST PLAINS 13.57 1ST 9.87 2002 (1)
VICHY ROLLA 8.31 1ST 7.41 1945 (1)
ANGLE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KSZ073-097-101.
&&Hazardous weather outlook, Mar 31, 1:04 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 104 PM CDT MON MAR 31 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 104 PM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: DAMAGING WIND UP TO 70 MPH. LARGE HAIL UP TO GOLF BALL SIZE. ISOLATED TORNADOES. FLASH FLOODING. AREAS AFFECTED AND TIMING: NUMEROUS SHOWERS AND THUNDERSTORMS WILL TRACK NORTHEAST ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING AS A COLD FRONT SWEEPS ACROSS THE AREA FROM WEST TO EAST. THIS ACTIVITY WILL CONTINUE TO EXPAND IN AREAS ALONG AND WEST OF A LINE FROM CASSVILLE TO SPRINGFIELD TO OSAGE BEACH THROUGH 400 PM...THIS INCLUDES EXTREME SOUTHEAST KANSAS AND MUCH OF WESTERN AND CENTRAL MISSOURI. THUNDERSTORMS WILL PROGRESSIVELY SPREAD TO THE EAST THIS AFTERNOON. THE RISK FOR SEVERE THUNDERSTORMS WILL STEADILY INCREASE FROM WEST TO EAST FOR AREAS ALONG AND EAST OF A LINE FROM CASSVILLE TO SPRINGFIELD TO OSAGE BEACH AFTER 300 PM. THE RISK FOR SEVERE WEATHER WILL END AFTER THE COLD FRONT MOVES THROUGH THE AREA. AT 100 PM...THE COLD FRONT WAS LOCATED OVER EASTERN KANSAS BACK INTO CENTRAL OKLAHOMA. THE FRONT WILL MOVE INTO AREAS NEAR THE MISSOURI KANSAS STATE LINE AFTER 4 PM...MOVING THROUGH THE WARSAW...BOLIVAR...SPRINGFIELD AND REEDS SPRING AREAS BY 8 PM AND THE EASTERN OZARKS AFTER MIDNIGHT. DISCUSSION: SUPERCELL THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF THE COLD FRONT THIS AFTERNOON. AMPLE MOISTURE...INSTABILITY AND WIND SHEAR WILL BE AVAILABLE AHEAD OF THE COLD FRONT TO MAINTAIN THE RISK OF TORNADOES...HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH. HEADING INTO THIS EVENING...THUNDERSTORMS ARE EXPECTED TO COMBINE INTO A SQUALL LINE. THE MAIN SEVERE WEATHER RISKS WITH THIS SQUALL LINE WILL BE WIND GUSTS UP TO 70 MPH AND HAIL TO THE SIZE OF GOLF BALLS...HOWEVER ISOLATED TORNADOES WITHIN THE LINE OF STORMS CANNOT BE RULED OUT. IN ADDITION TO SEVERE WEATHER...HEAVY RAINFALL AND FLASH FLOODING IS EXPECTED AS WELL. ONE TO THREE INCHES OF RAINFALL WILL ACCOMPANY THESE THUNDERSTORMS. VERY HEAVY DOWNPOURS OF RAIN WITHIN THIS ACTIVITY WILL LEAD TO RAPID RAINFALL ACCUMULATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER ROUND OF FLOODING AND SEVERE WEATHER WILL BE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY. HEAVY RAINFALL IS EXPECTED ACROSS THE OUTLOOK AREA ALONG AND NORTH OF A STALLED FRONT. THERE WILL BE AT LEAST A SLIGHT RISK OF SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Mar 31, 11:30 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 AM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1129 AM WALL CLOUD 4 NW ELKLAND 37.48N 93.08W
03/31/2008 DALLAS MO EMERGENCY MNGR
&&
HATCHLocal storm report, Mar 31, 12:33 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1233 PM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG 5 SE PLEASANT HOPE 37.41N 93.21W
03/31/2008 POLK MO TRAINED SPOTTER
BARN DESTROYED...TIN WRAPPED AROUND TREES AND WINDOWS
BLOWN OUT OF HOME.
&&
HATCHLocal storm report, Mar 31, 12:48 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 PM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1247 PM FLASH FLOOD EL DORADO SPRINGS 37.88N 94.02W
03/31/2008 CEDAR MO EMERGENCY MNGR
SEVERAL ROADS CLOSED TO THROUGH TRAFFIC ACROSS TOWN.
POSSIBLE EVACUATIONS FOR SOME HONES IN LOW AREAS NEAR
TOWN.
&&
HATCHLocal storm report, Mar 31, 12:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 PM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1245 PM FLASH FLOOD WARSAW 38.24N 93.38W
03/31/2008 BENTON MO LAW ENFORCEMENT
HIGHWAY 83 CLOSED TO TRAFFIC DUE TO HIGH WATER.
&&
HATCHLocal storm report, Mar 31, 12:52 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1252 PM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1251 PM FLASH FLOOD NEVADA 37.84N 94.35W
03/31/2008 VERNON MO EMERGENCY MNGR
WATER REPORTED OVER HIGHWAY 54 NEAR NEVADA.
&&
HATCHLocal storm report, Mar 31, 1:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 PM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0114 PM HAIL JOPLIN 37.08N 94.51W
03/31/2008 E0.75 INCH JASPER MO TRAINED SPOTTER
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:35 PM CDT | Areal Flood Warning | SGF | Barry, Douglas, Howell, Oregon, Ozark, Shannon and 3 more | 12 hr |
| Mar 30, 11:05 PM CDT | Areal Flood Warning | SGF | Dallas | 9 hr |
| Mar 31, 7:51 AM CDT | Flash Flood Warning | SGF | Barton, Benton, Cedar, Dade, Hickory, Jasper and 4 more | 12 hr |
| Mar 31, 7:58 AM CDT | Areal Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon | 53 hr |
| Mar 31, 8:22 AM CDT | Tornado Warning | SGF | Jasper, Newton | 53 min |
| Mar 31, 8:42 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 63 min |
| Mar 31, 9:14 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 61 min |
| Mar 31, 9:26 AM CDT | Tornado Warning | SGF | Cedar, Hickory, Polk, St. Clair | 45 min |
| Mar 31, 9:39 AM CDT | Tornado Warning | SGF | Jasper, Lawrence | 66 min |
| Mar 31, 9:59 AM CDT | Tornado Warning | SGF | Dade, Greene, Polk | 61 min |
| Mar 31, 10:08 AM CDT | Tornado Warning | SGF | Lawrence | 37 min |
| Mar 31, 10:10 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 65 min |
| Mar 31, 10:33 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Dade, Dallas, Greene, Hickory and 6 more | 6 hr |
| Mar 31, 10:34 AM CDT | Tornado Warning | SGF | Greene | 41 min |
| Mar 31, 10:49 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 71 min |
| Mar 31, 10:57 AM CDT | Tornado Warning | SGF | Barton, Vernon | 63 min |
| Mar 31, 11:04 AM CDT | Tornado Warning | SGF | Dallas, Polk, Webster | 41 min |
| Mar 31, 11:34 AM CDT | Tornado Warning | SGF | Dallas, Laclede, Webster | 42 min |
| Mar 31, 11:56 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 64 min |
| Mar 31, 12:05 PM CDT | Flash Flood Warning | SGF | Camden, Dallas, Laclede, Maries, Miller, Morgan and 2 more | 6 hr |
| Mar 31, 12:07 PM CDT | Tornado Warning | SGF | Camden, Dallas, Laclede | 21 min |
| Mar 31, 12:08 PM CDT | Tornado Warning | SGF | St. Clair | 55 min |
| Mar 31, 12:19 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 71 min |
| Mar 31, 12:21 PM CDT | Tornado Warning | SGF | Benton, Hickory, St. Clair | 54 min |
| Mar 31, 12:54 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan, St. Clair | 81 min |
| Mar 31, 1:07 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 41 min |
| Mar 31, 1:42 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 70 min |
| Mar 31, 1:45 PM CDT | Tornado Warning | SGF | Cedar, Polk | 21 min |
| Mar 31, 1:51 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 54 min |
| Mar 31, 2:15 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede, Miller, Polk and 1 more | 75 min |
| Mar 31, 2:17 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence | 73 min |
| Mar 31, 2:30 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone | 75 min |
| Mar 31, 2:47 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 43 min |
| Mar 31, 2:57 PM CDT | River Flood Warning | SGF | Pulaski | 44 hr |
| Mar 31, 2:57 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Mar 31, 2:57 PM CDT | River Flood Warning | SGF | Cedar | 22 hr |
| Mar 31, 3:02 PM CDT | Flash Flood Warning | SGF | Dent, Douglas, Howell, Laclede, Oregon, Ozark and 7 more | 6 hr |
| Mar 31, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 71 min |
| Mar 31, 3:07 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 48 min |
| Mar 31, 3:13 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 77 min |
| Mar 31, 3:22 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 68 min |
| Mar 31, 3:43 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 77 min |
| Mar 31, 4:03 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 72 min |
| Mar 31, 4:10 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 80 min |
| Mar 31, 4:27 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 78 min |
| Mar 31, 4:40 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 66 min |
| Mar 31, 4:59 PM CDT | Tornado Warning | SGF | Ozark | 47 min |
| Mar 31, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 81 min |
| Mar 31, 5:34 PM CDT | Tornado Warning | SGF | Howell | 52 min |
| Mar 31, 5:44 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 76 min |
| Mar 31, 5:45 PM CDT | Flash Flood Warning | SGF | Maries, Phelps, Pulaski | 3 hr |
| Mar 31, 5:52 PM CDT | Areal Flood Warning | SGF | Camden, Dallas, Laclede, Miller, Morgan, Pulaski | 39 hr |
| Mar 31, 5:57 PM CDT | Tornado Warning | SGF | Oregon, Shannon | 63 min |
| Mar 31, 6:41 PM CDT | Areal Flood Warning | SGF | Barry, Barton, Benton, Cedar, Christian, Dade and 13 more | 38 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.